Jump to content
CrazyBoards.org

Recommended Posts

Hello Crazy Boards,

it's been awhile! How have all of you been?

I wanted to know if of you have had allergic experiences with Seroquel...?

I have taken Seroquel on and off over the years, and each of those times I've stopped the med due the reactions I have to it, including headaches, facial pain & spasms, swelling, weight-gain and trouble breathing (I happen to have severe asthma, so that last one sucks.)

It's a lengthy story, but I recently took Seroquel on a daily basis for about two-and-a-half weeks, at a dosage ranging from 50 - 150mg. During the time I was taking it, I had what I believed was a cold. As I stopped the Seroquel, most of the cold symptoms subsided and I was left with chest congestion that would not go away, and a deep, non-productive cough. It is/was like this tight fullness that occupies the area of my throat and upper lungs. I have times where there is dull to moderate throbbing in my chest, with occasional pangs. I find that I am often short of breath, which results in an obnoxious cough with wheezing. I have also been plagued with an incessant, all-over-the-body kind of itching, with a rash that presents occasionally.

I stopped Seroquel two weeks ago after two weeks of taking it at dosages of 50-150mg. Is it possible that I am experiencing an allergic reaction even though I am off that med?

I have been seen 3 times this week (In addition to asthma, I have a small history with blod clots. Difficulty breathing freaks me out a bit).

My Dr's have ruled out blood clots, infections, general/seasonal allergies, or masses or tumors of any kind. More interesting is the fact that each time I was seen they listened to my lungs, and they are clear. I am being told that the issue is in my throat (inflammation or swelling). It was suggested that my coughing was causing the inflammation and swelling in my throat, and as I continued coughing it increased it moved into my lungs. In addition to throat inflammation in my throat I am also having inflammation/burning/discomfort in my mouth (cheeks, gums, etc) and it is very sensitive.

I was prescribed Atarax for the itching and a three day supply of Prednisone (which I started this morning. I'm desperate.)

I keep waiting for things to work. Antihistamines don't work unless I take them in huge doses (Example: Benedryl 100mg). Like I said, I have asthma, and so I nebulize. Nebulizing actually aggravates my symptoms, leaving me tight and anxious.

I have 3 theories, and they are:

a) Allergy to Seroquel or some other medication

b) viral infection

and...

c) An oral herpetic outbreak of the mouth and throat (Yes, I have Herpes Simplex 1 (oral herpes)

I went on too long. Have any of you experienced this kind of thing, be it on Seroquel or not? Will super high doses of antihistamines just phase it out or will it continue to come back everyday? The short breathing attacks come on quite suddenly...I dunno...Insight please?

Thanks in advance.

Share this post


Link to post
Share on other sites

I don't know but did the docs say anything about a reaction from the seroquel? They would probably be able to answer your questions. I'm sorry you are having those symptoms.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Evey
      While on either Seroquel (Quetiapine) or Seroquel (Quetiapine) XR, did anyone wake up nightly, multiple times, in a sweat? Did it cause you to go off it?
    • By morpheus
      Hello,
      Is it safe to take  regular Quetiapine 800mg all at night? Pdoc prescribed four 200mg tablets at night, but maximum single dose is 400mg.  If I want decent sleep I have to take all dose (800mg)  as a single dose at night. I'm feeling fine, no overdose symptoms, just little concerns about safety.
    • By dragonfly23
      For the last three months I have been lowering my Seroquel dose.    Well longer than that. Due to long term use I developed cataracts and my cholesterol is very high. 
      Over about a year I dropped from 700 to 400mg.  Easy peasy. 
      This last 400 has been awful. I am going slowly.  I get so sick.  Sweats, headaches, can’t eat, can’t sleep.   Like no sleep.    So I get to none.  Made it.  Doing well.  Two weeks out things are not good at all. 
      I cant even explain how my head is acting.    Not good on the mood spectrum (BP 1) I moved back to 50mg.  (Pdoc is on board) I can sorta sleep and other physical symptoms minimized. 
      I am rapid cycling and I am sure I am not hiding it well at work. 
      Looking for some insight into others experiences. 
      Did you get off successfully? 
      How long till negative symptoms were gone?
      Did you have to change to another AP?
      Thanks for any shared experiences in advance . 
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By de414
      My old psych-NP gave me seroquel for sleep around the end of December last year. I haven't taken it every night as she wanted or else I wouldn't be still sitting here almost 11 months later with around 50 or 60 25mg pills left.
      I have used it randomly for particularly tough nights where I know I can't sleep or I just feel really amped up/anxious and don't want to take more than 1mg of Klonopin.
      Is this ok to do?
      When I do use it, it ranges from 25-75mg and I sleep like a baby.
×
×
  • Create New...